Doctor insights on:
Does Warfarin Cause Hypokalemia
Low potassium: Hypokalemia is a low blood potassium level. It can be from many reasons. Usually one sees this with vomiting and diarrhea from gastroenteritis. It is also a common side effect of medications such as diuretics (lasix (furosemide) or Furosemide or hydrochlorothiazide). It can usually be replaced by oral intake of pills or liquid potassium. Sometimes intravenous potassium is needed. Discuss with your doctor. ...Read more
Hypokalemia: Depending on the degree of electrolyte imbalance the more dizzy you can become. You may be slightly off with regard to your potassium level. Eat a couple of bananas. They have a lot of potassium, lettuce (romaine) and kale. Also have good potassium levels. A balanced diet with 5 helping of fruits and vegetable per day in recommended. Good luck and feel better! ...Read more
Possibly: Anything which alters the intestinal microbial content can effect vit k levels and therefore Coumadin (warfarin) dosing. It is common for inr levels, which are used to monitor coumadin (warfarin), (warfarin) to rise with antibiotics. Probiotics have the potential to increase intestinal vit k levels and reduce the effectiveness of coumadin (warfarin). If you are on Coumadin (warfarin) you should check with your doc before taking them. ...Read more
Risk of stopping rx: Early on, d-dimer could be left over products from clots that formed before the warfarin or, later on during treatment, the test can be used to decide how long to continue warfarin, since an elevated d-dimer may indicate an increased risk of more clots when the warfarin is stopped. ...Read more
Multiple factors: Coumadin (warfarin) interacts with a number of gods and medications. Please check the following link for detailed information. Http://m.circ. Ahajournals. Org/content/119/8/e220.full. ...Read more
Is my hypokalemia causes me to get tired easily in doing a simple walking around and other activites?
Low K fatigue: Common problem with low K. So you need to find out why it is low and correct the cause. Usually easy to figure out. ...Read more
I had an uedvt. I've been on warfarin for 1 month. I am still having a small bit of pain in my arm. Is this normal? What causes the pain?
The question is why did you develop a deep vein thrombosis of the upper extremity.
Pain as result of a deep vein thrombosis may persist, if the main vein channel, returning blood flow to the heart is blocked. This will improve over time as collateral channels develop.
Do you have thoracic outlet syndrome? ...Read more
If a pt has a high INR (2.1 & 2.2) but is not on Coumadin (warfarin) should a work up be done to determine the cause? Why? What would a work up consist of?
Not common: Both condition can co exist sometimes but not always and not common. ...Read more
My INR level has increased constantly from therapeutic level (2-3) to recently 3.7, despite reduced warfarin dosis. What is the caused? Thank you
No: A renal cyst is usually a benign formation within the kidney that usually goes unnoticed until one has an imaging study such as an ultrasound or cat scan that reveals it (them). There can be multiple. There is a condition called polycystic disease of the kidney and this is a different story. A cyst in and of itself in the kidney does not cause low potassium levels (hypokalemia). ...Read more
Rarely: The biggest problem with an overdose of Coumadin (warfarin) is the blood being too thin and you being at high risk for bleeding. There are a few cases (rarely) where patients have had hemorrhage (bleeding) in their kidneys from high Coumadin (warfarin) levels causing kidney damage. ...Read more
Recurrent hypokalemia despite not on any meds to cause it. Low vit d and b12, why? I'm only 28 to have all these deficiencies.
Hypokalemia: You may have primary aldosteronism and need to be tested. I have 1, 300+ like you at hyperaldoseronism@yahoogroups. Com ...Read more
Not clear: Patients on Coumadin (warfarin) do report impotence. In the 40-50 years group, about 16 % report impotence. However, reporting a symptom does not necessarily mean that it is associated with coumadin (warfarin). There are no clear data linking Coumadin (warfarin) to impotence. Patients on Coumadin (warfarin) usually have serious medical conditions and take other medications. To establish causation, Coumadin (warfarin) has to be stopped for a long time. ...Read more
No: Not to my knowledge.Get a more detailed answer ›
See below: Plasma renin activity and serum aldosteone levels. Sometimes urine aldosterone levels or cortisol levels. ...Read more
Potatoes, bananas, gre: Green leafy vegetables.Get a more detailed answer ›
Hi, I am taking warfarin but we are trying for a baby will this cause any issues to the baby. I am male and 37?
LowK migraine: 39 asks Can nausea with migraine cause hypokalemia. No but if you vomit a lot low K may develop. More likely is that your low K is caused by Conn's Syndrome: Headache is a very common symptom. So if BP high or pee a lot at night come to my Yahoo group hyperaldosteronism at Yahoo. Com. I also specialize in this so you can get my second opinion. ...Read more
- Talk to a doctor online
- Does warfarin cause male infertility?
- Does warfarin cause irregular heart beats?
- Can hypokalemia cause seizures?
- Causes of hypernatremia and hypokalemia
- Does piriton interact with warfarin?
- Does taking hydroxycut affect warfarin?
- Does a protein shake interact with warfarin?
- Does warfarin cause a red rash?